Detalle Publicación


Unemployment in the US unemployment rate versus Claimant counts. Mean reversion, persistence or hysteresis

Autores: Gil Alaña, Luis Alberiko; Jiang, L.
Título de la revista: ECONOMICS BULLETIN
ISSN: 1545-2921
Volumen: 33
Número: 3
Páginas: 1978 - 1982
Fecha de publicación: 2013
This paper deals with the analysis of US unemployment by means of I(d) techniques and using two different measures, the unemployment rate and the initial claims at different data frequencies. The results indicate that the unemployment rate series are I(d) with d constrained between 0.5 and 1, while the initial claim series display orders of integration close to 1. Thus, mean reversion is only obtained in case of the unemployment rate while the hysteresis hypothesis seems to be supported by the claimant counts.